Vol. 8, No. 6, 2014

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Decompositions of commutative monoid congruences and binomial ideals

Thomas Kahle and Ezra Miller

Vol. 8 (2014), No. 6, 1297–1364
Abstract

Primary decomposition of commutative monoid congruences is insensitive to certain features of primary decomposition in commutative rings. These features are captured by the more refined theory of mesoprimary decomposition of congruences, introduced here complete with witnesses and associated prime objects. The combinatorial theory of mesoprimary decomposition lifts to arbitrary binomial ideals in monoid algebras. The resulting binomial mesoprimary decomposition is a new type of intersection decomposition for binomial ideals that enjoys computational efficiency and independence from ground field hypotheses. Binomial primary decompositions are easily recovered from mesoprimary decomposition.

Keywords
commutative monoid, monoid congruence, primary decomposition, mesoprimary decomposition, binomial ideal, coprincipal ideal, associated prime
Mathematical Subject Classification 2010
Primary: 20M14, 05E40, 20M25
Secondary: 20M30, 20M13, 05E15, 13F99, 13C05, 13P99, 13A02, 68W30, 14M25, 20M14, 05E40
Milestones
Received: 8 February 2012
Revised: 13 May 2014
Accepted: 18 June 2014
Published: 2 October 2014
Authors
Thomas Kahle
Fakultät für Mathematik
Otto-von-Guericke Universität Magdeburg
Institut Algebra und Geometrie
D-39106 Magdeburg
Germany
Ezra Miller
Mathematics Department
Duke University
Durham, NC 27708
United States